Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 6, NWS Pueblo, CO

May 24, 201015 counties in Colorado

NWS Pueblo, CO issued this high wind warning at May 24, 2010, 10:16 AM MDT for 15 counties in Colorado. It was in force for 8 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2010, 10:16 AM MDT (16:16 UTC)
Expired
May 24, 2010, 6:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 10:29 AM MDTNON-TSTM WND GST 60Pueblo, CO
May 24, 10:52 AM MDTNON-TSTM WND GST 581 S Peterson Afb, CO
May 24, 10:52 AM MDTNON-TSTM WND GST 612 E Air Force Academy, CO
May 24, 10:52 AM MDTNON-TSTM WND GST 624 Wnw Fountain, CO
May 24, 10:58 AM MDTNON-TSTM WND GST 585 Ne Air Force Academy, CO
May 24, 11:23 AM MDTNON-TSTM WND GST 744 Wnw Fountain, CO
May 24, 11:37 AM MDTNON-TSTM WND GST 689 E Colorado Springs, COASOS AT COLORADO SPRINGS AIRPORT...ROOF DAMAGE TO HANGER/BUILDINGS ON PETERSON AFB.
May 24, 11:37 AM MDTNON-TSTM WND GST 68Colorado Springs, CO
May 24, 11:47 AM MDTNON-TSTM WND GST 587 Se Ellicott, CO
May 24, 12:00 PM MDTNON-TSTM WND GST 01 Sse Security, COSEVERAL LARGE TREES BLOWN DOWN
May 24, 12:13 PM MDTNON-TSTM WND GST 655 Wsw Calhan, CO
May 24, 12:38 PM MDTNON-TSTM WND GST 707 Se Ellicott, CO
May 24, 12:43 PM MDTNON-TSTM WND GST 606 Ese Falcon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4352 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS75 KPUB 241616
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT MON MAY 24 2010

COZ069>071-242230-
/O.NEW.KPUB.HW.W.0006.100524T1616Z-100525T0000Z/
/O.CON.KPUB.FZ.W.0011.100525T0800Z-100525T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1016 AM MDT MON MAY 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. 

* LOCATION...THE SAN LUIS VALLEY

* IMPACT...TODAY...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING
  TO 65 MPH ARE EXPECTED THROUGH THE DAY. THIS WILL RESULT IN A
  TRAVEL HAZARD...VISIBILITY RESTRICTIONS DUE TO BLOWING
  DUST...FLYING DEBRIS...AND POSSIBLY PROPERTY DAMAGE.

* IMPACT...TONIGHT...A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES
  IS EXPECTED FROM LATE TONIGHT INTO TUESDAY MORNING...WITH
  TEMPERATURES FALLING INTO THE LOWER 20S BY EARLY TUESDAY
  MORNING. THESE COLD TEMPERATURES HAVE THE POTENTIAL TO CAUSE
  DAMAGE TO SENSITIVE PLANTS...EXPOSED PIPES AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084>089-093>099-242230-
/O.NEW.KPUB.HW.W.0006.100524T1616Z-100525T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1016 AM MDT MON MAY 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THE SOUTHEAST COLORADO PLAINS

* IMPACT...TODAY...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING
  TO 65 MPH ARE EXPECTED THROUGH THE DAY. THIS WILL RESULT IN A
  TRAVEL HAZARD...VISIBILITY RESTRICTIONS DUE TO BLOWING
  DUST...FLYING DEBRIS...AND POSSIBLY PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
2 follow-up statements
329 
WWUS75 KPUB 242145
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT MON MAY 24 2010

COZ069>071-250400-
/O.CON.KPUB.HW.W.0006.000000T0000Z-100525T0000Z/
/O.CON.KPUB.FZ.W.0011.100525T0800Z-100525T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
345 PM MDT MON MAY 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY. 

* LOCATION...THE SAN LUIS VALLEY

* IMPACT...THIS EVENING...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH
  GUSTING TO 65 MPH ARE EXPECTED. THIS WILL RESULT HAZARDOUS
  TRAVEL CONDITIONS...VISIBILITY RESTRICTIONS DUE TO BLOWING
  DUST...FLYING DEBRIS...AND POSSIBLY PROPERTY DAMAGE.

* IMPACT...TONIGHT...A PROLONGED PERIOD OF SUBFREEZING 
  TEMPERATURES IS EXPECTED FROM LATE TONIGHT INTO TUESDAY 
  MORNING...WITH TEMPERATURES FALLING INTO THE LOWER 20S BY 
  EARLY TUESDAY MORNING. THESE COLD TEMPERATURES HAVE THE 
  POTENTIAL TO CAUSE DAMAGE TO SENSITIVE PLANTS...EXPOSED PIPES 
  AND IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084>089-093>099-250000-
/O.CON.KPUB.HW.W.0006.000000T0000Z-100525T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
345 PM MDT MON MAY 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* LOCATION...THE SOUTHEAST COLORADO PLAINS

* IMPACT...THIS EVENING...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH
  GUSTING TO 65 MPH ARE EXPECTED. THIS WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS...VISIBILITY RESTRICTIONS DUE TO BLOWING
  DUST...FLYING DEBRIS...AND POSSIBLY PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$
713 
WWUS75 KPUB 242348
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT MON MAY 24 2010

COZ069>071-250300-
/O.EXP.KPUB.HW.W.0006.000000T0000Z-100525T0000Z/
/O.CON.KPUB.FZ.W.0011.100525T0800Z-100525T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
548 PM MDT MON MAY 24 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. 

* LOCATION...THE SAN LUIS VALLEY

* IMPACT...A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS
  EXPECTED FROM LATE TONIGHT INTO TUESDAY MORNING...WITH
  TEMPERATURES FALLING INTO THE LOWER 20S EARLY TUESDAY MORNING.
  THESE COLD TEMPERATURES HAVE THE POTENTIAL TO CAUSE DAMAGE TO
  SENSITIVE PLANTS...EXPOSED PIPES AND IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084>089-093>099-250100-
/O.EXP.KPUB.HW.W.0006.000000T0000Z-100525T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
548 PM MDT MON MAY 24 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING FOR THE SOUTHEAST COLORADO PLAINS WILL
EXPIRE AT 6 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at May 24, 4:29 AM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, May 24, 4:29 AM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
429 AM MDT MON MAY 24 2010

.SHORT TERM...

(TODAY AND TONIGHT)

...WINDY WITH SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS...

SEVERAL QUESTIONS EXIST ON HOW THINGS WILL EVOLVE TODAY.  ONE THING
IS FOR CERTAIN...IT WILL BE WINDY ACROSS SOUTHERN COLORADO.  THE
MAIN QUESTIONS FOR TODAY WILL BE HOW QUICKLY THE DRYLINE ADVANCES
ACROSS THE PLAINS AND WHEN CONVECTION WILL TRIGGER ALONG THE
DRYLINE.  CURRENTLY MODELS HAVING A HARD TIME WITH LOW LEVEL
MOISTURE WITH DEW PT VALUES IN THE 50S TO LOWER 60S ACROSS THE
EASTERN PLAINS AND MODEL VALUES AROUND 10-15 DEGREES LOWER.
CONVECTION CURRENTLY FIRING ACROSS NORTHERN NEW MEXICO EARLY THIS
MORNING AND IS EXPECTED TO PROGRESS NORTHWARD THROUGH THE MORNING.
CAPE VALUES RANGING FROM 1000-1500 J/KG WITH LITTLE TO ANY CAP WHICH
SHOULD ALLOW STORMS TO BECOME STRONG VERY QUICKLY THIS MORNING.
ADDING TO THE MIX IS AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN UTAH
THAT WILL EJECT NORTHEASTWARD AND BECOME INCREASINGLY NEGATIVELY
TILTED ACROSS COLORADO THIS AFTERNOON.

THE QUESTION OF HOW QUICKLY THE DRYLINE PUSHES EASTWARD ACROSS THE
PLAINS WILL DETERMINE WHERE THE MAIN SEVERE THUNDERSTORM THREAT WILL
EXIST FOR THIS AFTERNOON AND EVENING.  CURRENT MODEL ANALYSIS BRING
THE DRYLINE ACROSS THE PLAINS AND INTO WESTERN KANSAS BY 21Z THIS
AFTERNOON.  WITH MOISTURE BEING UNDERPLAYED BY THE MODELS...HAVE A
FEELING THE DRYLINE WILL BE A BIT SLOWER TO PROGRESS OUT OF COLORADO
FOR THIS AFTERNOON.  STRONG DRY WESTERLY MIDLEVEL FLOW WILL ARRIVE
OVER THE WESTERN MOUNTAINS BY 12Z THIS MORNING AND QUICKLY MIX DOWN
TO THE SURFACE WITH STRONG GUSTY WINDS BY 18Z ACROSS THE WESTERN
HALF OF THE CWA.  FORECAST WINDS ARE ON THE THRESHOLD OF HIGH WIND
WARNING CRITERIA...HOWEVER HAVE HELD OFF ON ISSUING ONE AT THIS
TIME.  WIDESPREAD WIND GUSTS TO NEAR 50 KTS WILL BE POSSIBLE ACROSS
MUCH OF THE REGION THROUGH THIS AFTERNOON.  BLOWING DUST MAY ALSO BE
A PROBLEM OVER THE SAN LUIS VALLEY AND WEST OF I-25 THIS AFTERNOON.
FIRE DANGER WILL REMAIN HIGH OVER THE SAN LUIS VALLEY WITH STRONG
WINDS COMBINED WITH HUMIDITY VALUES DROPPING INTO THE LOWER TEENS.

SEVERE WEATHER...STORMS MOVING NORTHWARD OUT OF NEW MEXICO INTO
SOUTH CENTRAL COLORADO EARLY THIS MORNING WILL HAVE PLENTY OF
INSTABILITY TO WORK WITH AND HIGH LIKELIHOOD OF BECOMING SEVERE.
THE MAIN THREATS THIS MORNING WILL BE LARGE HAIL AND OUTFLOW WINDS.
BY LATE MORNING...THE DRYLINE WILL BE PROGRESSING EASTWARD ACROSS
THE PLAINS.  INCREASED SHEAR AND CAPE VALUES CLIMBING WITH DAYTIME
HEATING WILL ALLOW FOR SEVERE THUNDERSTORMS...EAST OF HIGHWAY 350
AND QUICKLY MOVING TOWARDS THE KANSAS BORDER FROM AROUND 18Z THROUGH
00Z.  INCREASED 500 MB FLOW AND MID LEVEL WINDS WILL PRODUCE FAST
STORM MOTIONS AND ROTATING UPDRAFTS.  EXPECT THE PRIMARY THREATS TO
BE LARGE HAIL AND STRONG WINDS ALONG WITH A COUPLE
TORNADOES...ESPECIALLY OUT NEAR THE KANSAS BORDER.  EXPECT
THUNDERSTORMS TO CLEAR EASTERN COLORADO BEFORE 03Z AS THE DRYLINE
CONTINUES EAST INTO WEST CENTRAL KANSAS.  THE EVOLUTION AND MOVEMENT
OF THE DRYLINE WILL HAVE TO BE MONITORED FOR THIS AFTERNOON TO
NARROW DOWN THE MOST LIKELY AREAS TO SEE SEVERE WEATHER THROUGH THE
MORNING HOURS.

UPPER STORM SYSTEM QUICKLY LIFTS NORTH INTO MONTANA OVERNIGHT WITH
CLEARING AND WINDS SUBSIDING AS SHORTWAVE RIDGING DEVELOPS OVER THE
REGION.  KEPT OVERNIGHT LOWS ABOVE GUIDANCE...HOWEVER TEMPERATURES
WILL BE AROUND 10-20 DEGREES COOLER THAN THE PAST FEW NIGHTS.
ISSUED A FREEZE WARNING FOR THE SAN LUIS VALLEY WHERE TEMPERATURES
WILL DROP INTO THE MID 20S FOR SEVERAL HOURS TONIGHT. MOZLEY

.LONG TERM...

(TUESDAY-SUNDAY)

DEEP TROUGH OUT WEST CONTINUES TO BE THE MAJOR CONCERN.

TROUGH OUT WEST WILL RELOAD EARLY DURING THIS FCST PERIOD...AND IS
FCST TO LIFT TO THE NORTHEAST OF THE REGION AT THE END OF THIS
PERIOD. WITH THE DEEP TROUGH TO OUR WEST...AND THE HIGH AMPLITUDE
RIDGE TO OUR EAST...WE WILL SEE A DEEP SOUTHERLY FLOW OVER THE AREA
ALL THIS WEEK. THIS FLOW IN TURN WILL ALLOW FOR MOISTURE TO INCREASE
OVER THE REGION.

ALTHOUGH MOISTURE WILL BE ON THE INCREASE...FORCING TO INITIATE
CONVECTION WILL GENERALLY REMAIN TO OUR WEST THROUGH MOST OF THE
PERIOD. LIKEWISE...CHANCES FOR PRECIP OVER THE PLAINS DURING MOST OF
THE PERIOD WILL GENERALLY BE ISOLATED. THE MTNS WILL SEE A SLIGHTLY
BETTER CHANCE...BUT EVEN HERE VALUES MAY BE ISOLATED AT BEST OR LOW
END SCATTERED. ONCE THE TROUGH GETS CLOSER TO THE REGION AT THE END
OF THE WEEK WILL PRECIPITATION CHANCES INCREASE OVER THE FCST AREA.

AS FOR FIRE WX...MAIN JET REMAINS TO THE WEST FOR THE FIRST 2/3RDS
OF THIS PERIOD...SO I DO NOT EXPECT EXCESSIVELY STRONG SYNOPTIC
WINDS OVER THE REGION. ADDITIONALLY...WITH THE MOISTURE INCREASING
AT ALL LEVELS EXPECT RH VALUES TO BE ON THE HIGH SIDE. FIRE WX
ISSUES MAY BE ON THE INCREASE LATE IN THE WEEK. /HODANISH

&&

.AVIATION...

VFR EXPECTED FOR ALL TAF SITES THROUGH TOMORROW.  MAIN CONCERN WILL
BE STRONG SOUTHWESTERLY WINDS FOR LATE THIS MORNING THROUGH THE
EARLY EVENING.  WINDS WILL BEGIN TO PICK UP BY 16Z AND GUST 40 TO 50
KTS BY 18Z THROUGH 00Z THIS AFTERNOON.  BLOW DUST WILL BE POSSIBLE
AT KALS AND KPUB WITH THE STRONG WINDS WHICH MAY LOWER VISIBILITIES
TO MVFR HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS
TIME.  LLWS WILL ALSO BE A CONCERN AT ALL TAF SITES THIS AFTERNOON.
WINDS WILL BEGIN TO SUBSIDE AFTER 00Z AND QUICKLY FALL OFF
OVERNIGHT.  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING ALONG THE COLORADO-NEW MEXICO BORDER AND SPREAD EASTWARD TO
THE KANSAS BORDER THROUGH 00Z.  THUNDERSTORMS WILL NOT IMPACT ANY OF
THE TAF SITES.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ224.

FREEZE WARNING FROM 2 AM TO 8 AM MDT TUESDAY FOR COZ069>071.

&&

88/34
Hazardous weather outlook, May 24, 6:13 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT MON MAY 24 2010

COZ058>089-093>099-251215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

STRONG THUNDERSTORMS WITH ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS MORNING ACROSS SOUTH CENTRAL COLORADO AS AN UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE ROCKIES.  THUNDERSTORMS THIS
MORNING WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND STRONG
OUTFLOW WIND GUSTS.

A DRYLINE IS FORECAST TO DEVELOP AND MOVE EAST ACROSS THE EASTERN
COLORADO PLAINS BY LATE MORNING THROUGH THIS AFTERNOON.  ABUNDANT
LOW LEVEL MOISTURE AHEAD OF THE DRYLINE...STRONG WIND SHEAR AND HIGH
INSTABILITY WILL LEAD TO THUNDERSTORM DEVELOPMENT BY NOON.  THE MOST
LIKELY AREA TO SEE THUNDERSTORMS FOR THIS AFTERNOON WILL BE EAST OF
U.S. HIGHWAY 350 BY NOON...SHIFTING EAST TO THE KANSAS BORDER
THROUGH 5 PM.  AS THUNDERSTORMS PROGRESS EASTWARD ACROSS THE
PLAINS...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE WITH LARGE
HAIL WITH DIAMETERS GREATER THAN AN INCH...STRONG OUTFLOW WINDS AND
ONE OR TWO TORNADOES...ESPECIALLY NEAR THE COLORADO KANSAS BORDER.
EXPECT THUNDERSTORMS THREAT TO DIMINISH AFTER 5 PM AS THE
THUNDERSTORMS MOVE EAST INTO KANSAS.

STRONG WINDS WILL MOVE ACROSS SOUTHERN COLORADO BEHIND THE DRYLINE
LATE THIS MORNING AND AFTERNOON.  WIND GUSTS OF 50 TO 60 MPH WILL
PRODUCE HAZARDOUS DRIVING CONDITIONS ON NORTH SOUTH HIGHWAYS
INCLUDING INTERSTATE 25 AND AREAS OF BLOWING DUST.  WIND WILL
SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCE FOR STRONGER
STORMS WILL BE THURSDAY AND FRIDAY WHEN ANOTHER UPPER LEVEL STORM
SYSTEM MOVES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS MORNING AND AFTERNOON OVER SOUTH CENTRAL AND EASTERN
COLORADO.

88/34

In the hours before

Special weather statement, May 24, 4:17 AM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT MON MAY 24 2010

COZ088-094-241045-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
417 AM MDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 415 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRINCHERA...OR 30 MILES
SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON.
  TRINCHERA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 24, 9:18 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
918 AM MDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HAIL             6 S CAMPO               37.02N 102.58W
05/24/2010  E1.00 INCH       BACA               CO   PUBLIC

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:00 PM MDTSevere Thunderstorm WarningPUBProwers60 min
May 23, 6:22 PM MDTSevere Thunderstorm WarningPUBProwers45 min
May 23, 6:27 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
May 23, 6:42 PM MDTSevere Thunderstorm WarningPUBBent, Prowers63 min
May 23, 6:51 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
May 23, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 23, 7:13 PM MDTTornado WarningPUBBaca, Bent, Prowers25 min
May 23, 8:02 PM MDTSevere Thunderstorm WarningPUBBaca58 min
May 23, 8:26 PM MDTSevere Thunderstorm WarningPUBKiowa23 min
May 23, 8:59 PM MDTTornado WarningPUBBaca48 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
May 23, 11:15 PM MDTTornado WarningPUBBent, Las Animas33 min
May 24, 12:07 AM MDTSevere Thunderstorm WarningPUBBent26 min
May 24, 4:39 AM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache27 hr
May 24, 9:05 AM MDTSevere Thunderstorm WarningPUBBaca, Prowers55 min

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.